MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE ECC D38MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE ECC D38MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Catalog Number 130760038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that dxtend modular hum stem d12 ha, dxtend metaglene, dxtend glenosphere ecc d38mm, dxtend mod epi 1 ecc left ha, unk shoulder humeral cup delta xtend, unknown shoulder locking screw, and unknown shoulder non-locking screw were involved in a reported event during a total shoulder replacement revision.The revision was performed due to pain and loosening, with the glenoid noted as significantly inclined.The surgeon revised to a different prosthesis.Polyethylene edge loading caused unnatural wear, and the epiphysis was removed with little effort.The stem was well fixed, requiring an osteotomy for removal.The glenosphere was removed without issue, but there was difficulty removing screws, necessitating special instruments to remove screw heads.The metaglene and remaining screw fragments were removed, and a cable set was used for the osteotomy.Metal fragments from the screw removal set were generated but were removed without additional intervention.The procedure was not delayed, was completed successfully, and no further medical intervention was required.There were no reported patient consequences.
 
Event or Problem Description
Additional information received and states that: "when i spoke to the surgeon he was more concerned with the original implant positioning and suggested that was the reason for the patient pain and revision.On the x-ray the glenoid component appeared to have superior inclination.The unnatural wear on the poly suggests the implant was not articulating as it should have.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: corrected: b5.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: [surgeon] revised a rsr delta xtend.Revision was for pain and loosening.Surgeon suggested glenoid was significantly inclined.The surgeon revised to a zimmer prosthesis.The polyethylene had some edge loading causing unnatural wear.The epiphysis removed without to much effort.The stem was very well fixed.An osteotomy was required to remove stem.The genosphere removed without any issues.The surgeon had difficulty removing screws.Operace removal instruments required to remove heads of screws.The meteglene was removed and then remaining screw fragments were removed.Depuy cable set was used for osteotomy.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed nothing indicative of a device nonconformance.Device only displays sings of implantation and explanation.Biological matter can be observed over the device.Due to the device photo angle it is not possible to observed the device screw condition.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the dxtend glenosphere ecc d38mm would have not contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d10 (concomitant).

Brand Name
DXTEND GLENOSPHERE ECC D38MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23957467
Report Number1818910-2026-00046
Device Sequence Number5739134
Product Code HSD
UDI-Device Identifier10603295027744
UDI-Public(01)10603295027744(17)200801(10)5254985
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Catalogue Number130760038
Device Lot Number5254985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/07/2026
03/04/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/12/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND METAGLENE.; DXTEND MOD EPI 1 ECC LEFT HA.; DXTEND MODULAR HUM STEM D12 HA.; UNK SHOULDER HUMERAL CUP DELTA XTEND.; UNKNOWN SHOULDER LOCKING SCREW.; UNKNOWN SHOULDER LOCKING SCREW.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown